Louisiana, 2005Damaging Wind in Louisiana, August 15, 2005
August 15, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 15, 1:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 15, 1:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT MON AUG 15 2005
.DISCUSSION...
EARLY THIS AFTERNOON THERE WAS WEAK CONVERGENCE ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI. THIS COUPLED WITH AMPLE
MOISTURE IN THE AREA WAS LEADING TO SCATTERED CONVECTION
DEVELOPING ACROSS THE AREA. OVER THE NEXT FEW DAYS A DISTURBANCE
AT 500HPA WILL DRIFT WEST FROM NORTHERN FLORIDA INTO LOUISIANA AND
MISSISSIPPI. THE ETA AND GFS DIFFER ON THE STRENGTH AND AFFECT OF
THIS DISTURBANCE...THE ETA HAS POPS IN THE 60-70 RANGE WHILE THE
GFS HAS 30-50. FOR NOW WE WILL CONTINUE WITH POPS AROUND 40
WEDNESDAY DIMINISHING TO 30 BY THURSDAY. THE 500HPA RIDGE SHOULD
BUILD INTO OUR AREA LATER THIS WEEK...COUPLED WITH HIGH PRESSURE
NEAR THE SURFACE...WHICH WILL LEAD TO LOWER POPS BY THIS WEEKEND.
ALSO...AS CHANCES OF RAIN LESSEN LATER THIS WEEK BUT HUMIDITIES
REMAIN HIGH THE HEAT INDEX VALUES WILL RISE INTO THE 105 TO 110
RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 93 73 92 / 20 40 30 40
BTR 75 93 75 92 / 20 40 30 40
MSY 77 93 78 92 / 30 40 30 40
GPT 76 91 75 91 / 30 40 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Aug 15, 10:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON AUG 15 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. AN ISOLATED
STRONG STORM IS POSSIBLE BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE
THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONG
THUNDERSTORMS ARE POSSIBLE. FRIDAY THROUGH SUNDAY...ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED.
HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE
TOWARD THE END OF THIS WEEK AS HIGH PRESSURE BUILDS IN AND
THUNDERSTORM COVERAGE BECOMES LOW.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 12:04 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT MON AUG 15 2005
MSZ080-151845-
HANCOCK-
104 PM CDT MON AUG 15 2005
...STRONG THUNDERSTORM AFFECTING SECTIONS OF HANCOCK COUNTY...
AT 1 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING SLOWLY NORTH ACROSS SOUTHERN AND
CENTRAL HANCOCK COUNTY. THIS THUNDERSTORM WAS LOCATED PRIMARILY ALONG
TO THE SOUTH OF INTERSTATE 10. THE PRIMARY THREATS FROM THIS STORM
ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40
MPH...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF LOW LYING
AREAS AND ROADWAYS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
Special weather statement, Aug 15, 1:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT MON AUG 15 2005
MSZ081-152030-
HARRISON-
256 PM CDT MON AUG 15 2005
...STRONG THUNDERSTORM AFFECTING SECTIONS OF HARRISON COUNTY...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING SLOWLY WEST ACROSS SOUTHERN AND
CENTRAL HARRISON COUNTY. THIS THUNDERSTORM WAS LOCATED ALONG AND
NORTH OF INTERSTATE 10 IN THE GULFPORT AND LYMAN AREAS. THE PRIMARY
THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND
GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN.
LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE
WITH THIS THUNDERSTORM.
Thunderstorm Wind, West Baton Rouge
- When
- August 15, 3:00 PM CST
- Where
- West Baton Rouge County, Brusly
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.383, -91.233
Numerous trees and pwer lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475540.